Alert archive / Connecticut / Frost Advisories in 2014

Frost Advisory 7, NWS New York, NY

October 19, 20144 counties in Connecticut; Rockland County, Suffolk County, Westchester County, New York; 4 counties in New Jersey

NWS New York, NY issued this frost advisory at Oct 19, 2014, 4:00 AM EDT for 4 counties in Connecticut; Rockland County, Suffolk County, Westchester County, New York; 4 counties in New Jersey. It took effect at Oct 20, 2014, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2014, 4:00 AM EDT (08:00 UTC)
In effect from
Oct 20, 2014, 12:00 AM EDT
Expired
Oct 20, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS71 KOKX 190800
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SUN OCT 19 2014

...FROST AND FREEZE CONDITIONS EXPECTED TONIGHT...

CTZ005>008-NJZ002-NYZ067-068-192100-
/O.UPG.KOKX.FZ.A.0004.141020T0400Z-141020T1200Z/
/O.NEW.KOKX.FZ.W.0004.141020T0400Z-141020T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
400 AM EDT SUN OCT 19 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...
  WESTERN PASSAIC COUNTY...AND INTERIOR PORTIONS OF SOUTHERN
  CONNECTICUT.

* HAZARDS...SUB-FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30 DEGREES.

* TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES COULD KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ079-081-192100-
/O.UPG.KOKX.FZ.A.0004.141020T0400Z-141020T1200Z/
/O.NEW.KOKX.FR.Y.0007.141020T0400Z-141020T1200Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
400 AM EDT SUN OCT 19 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...EASTERN SUFFOLK COUNTY.

* HAZARDS...FROST...WITH LOCALIZED FREEZE CONDITIONS IN THE PINE
  BARRENS.

* TEMPERATURES...LOWER TO MID 30S...EXCEPT AROUND 30 DEGREES IN
  THE PINE BARRENS.

* TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-080-192100-
/O.NEW.KOKX.FR.Y.0007.141020T0400Z-141020T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHWESTERN SUFFOLK-
400 AM EDT SUN OCT 19 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY.

* LOCATIONS...COASTAL CONNECTICUT...PORTIONS OF NORTHEASTERN NEW
  JERSEY AND LOWER HUDSON VALLEY...AND SOUTHWEST SUFFOLK COUNTY.

* HAZARDS...FROST.

* TEMPERATURES...LOWER TO MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
924 
WWUS71 KOKX 191950
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT SUN OCT 19 2014

...FROST AND FREEZE CONDITIONS EXPECTED TONIGHT...

CTZ005>008-NJZ002-NYZ067-068-200400-
/O.CON.KOKX.FZ.W.0004.141020T0400Z-141020T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
350 PM EDT SUN OCT 19 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

* LOCATIONS...INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY... 
  WESTERN PASSAIC COUNTY...AND INTERIOR PORTIONS OF SOUTHERN 
  CONNECTICUT.

* HAZARDS...SUB-FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30 DEGREES.

* TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES COULD KILL CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-079>081-200400-
/O.CON.KOKX.FR.Y.0007.141020T0400Z-141020T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
350 PM EDT SUN OCT 19 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

* LOCATIONS...COASTAL CONNECTICUT...PORTIONS OF NORTHEASTERN NEW 
  JERSEY AND LOWER HUDSON VALLEY...AND SOUTHWEST SUFFOLK COUNTY.

* HAZARDS...FROST.

* TEMPERATURES...LOWER TO MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
022 
WWUS71 KOKX 200346
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1146 PM EDT SUN OCT 19 2014

...FROST AND FREEZE CONDITIONS EXPECTED OVERNIGHT...

CTZ005>008-NJZ002-NYZ067-068-201200-
/O.CON.KOKX.FZ.W.0004.141020T0400Z-141020T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
1146 PM EDT SUN OCT 19 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* LOCATIONS...INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY... 
  WESTERN PASSAIC COUNTY...AND INTERIOR PORTIONS OF SOUTHERN 
  CONNECTICUT.

* HAZARDS...SUB-FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30 DEGREES.

* TIMING...OVERNIGHT THROUGH EARLY MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES COULD KILL CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-079>081-201200-
/O.CON.KOKX.FR.Y.0007.141020T0400Z-141020T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1146 PM EDT SUN OCT 19 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* LOCATIONS...COASTAL CONNECTICUT...PORTIONS OF NORTHEASTERN NEW 
  JERSEY AND LOWER HUDSON VALLEY...AND SOUTHWEST SUFFOLK COUNTY.

* HAZARDS...FROST.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...OVERNIGHT THROUGH EARLY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
102 
WWUS71 KOKX 200803
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT MON OCT 20 2014

...FROST AND FREEZE CONDITIONS EXPECTED OVERNIGHT...

CTZ005>008-NJZ002-NYZ067-068-201300-
/O.EXT.KOKX.FZ.W.0004.000000T0000Z-141020T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
403 AM EDT MON OCT 20 2014

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...
  WESTERN PASSAIC COUNTY NEW JERSEY...AND INTERIOR SOUTHERN
  CONNECTICUT. 

* HAZARDS...SUB-FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES COULD KILL CROPS AND 
  OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-079>081-201300-
/O.EXT.KOKX.FR.Y.0007.000000T0000Z-141020T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
403 AM EDT MON OCT 20 2014

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...COASTAL CONNECTICUT...PORTIONS OF NORTHEASTERN NEW 
  JERSEY AND LOWER HUDSON VALLEY...AND SOUTHWEST SUFFOLK COUNTY.

* HAZARDS...FROST.

* TEMPERATURES...IN THE MID 30S. 

* TIMING...EARLY THIS MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$
382 
WWUS71 KOKX 201254
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
854 AM EDT MON OCT 20 2014

...FREEZE WARNING AND FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS
MORNING...

CTZ005>008-NJZ002-NYZ067-068-201400-
/O.EXP.KOKX.FZ.W.0004.000000T0000Z-141020T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
854 AM EDT MON OCT 20 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES ACROSS THE AREA HAVE NOW RISEN ABOVE FREEZING.

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-079>081-201400-
/O.EXP.KOKX.FR.Y.0007.000000T0000Z-141020T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
854 AM EDT MON OCT 20 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

FROST FORMATION SHOULD NO LONGER OCCUR THIS MORNING AS TEMPERATURES
ACROSS THE AREA CONTINUE TO RISE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:46 AM EDT, 14 minutes earlier.

Area forecast discussion, Oct 19, 3:46 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EDT SUN OCT 19 2014

.SYNOPSIS...
ANOTHER COLD FRONT PASSES THROUGH THIS MORNING. HIGH PRESSURE THEN
BUILDS TO THE SOUTH TONIGHT AND THEN EAST ON MONDAY...WHILE A WEAK
LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST. A COASTAL LOW
DEVELOPS ALONG THE MID ATLANTIC COAST ON TUESDAY...AND THEN WILL
IMPACT THE AREA THROUGH THE WEEK AS IT DRIFTS UP THE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AMPLIFYING SHORTWAVE AXIS AND SECONDARY COLD FRONT PIVOT THROUGH THE
REGION THIS MORNING WITH ISOLATED SHRA ACTIVITY AND REINFORCING SHOT
OF CAA.

ONLY ISOLATED SHOWER/SPRINKLES THIS MORNING WITH LIMITED MOISTURE
AS ABOVE FEATURES COME THROUGH.

TIGHT GRADIENT AND GOOD MIXING/MOMENTUM TRANSFER SHOULD SUPPORT
PEAKING NW WINDS OF 15-25 MPH AND GUSTS 25-35 MPH IN THE MID-LATE
AFTERNOON.

BKN STRATO-CU IN THE MORNING SHOULD BECOME FEW-SCT FROM W TO E IN
AFT WITH DEEP NW FLOW AND SUBSIDENCE IN WAKE OF SHORTWAVE.

TEMPS TODAY WILL RUN ABOUT 10 DEGREES BELOW NORMAL UNDER FRESH
CANADIAN AIRMASS...GENERALLY LOWER TO MID 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
UPPER FLOW FLATTENS TONIGHT INTO MON...WITH SURFACE HIGH PRESSURE
SLIDING SOUTH AND THEN SOUTHEAST OF THE REGION.

A WINDOW FOR GOOD RADIATIONAL COOLING LIKELY TONIGHT. THE
UNCERTAINTY IS JUST HOW LONG A WINDOW. CONFIDENCE IS HIGH THAT WINDS
SHOULD DECOUPLE LATE TONIGHT BUT THIS IS ALSO WHEN CIRRUS SHOULD
BEGIN TO STREAM IN AHEAD OF APPROACHING GREAT LAKES LOW PRESSURE.
WILL BLEND BETWEEN MAV/MET GUIDANCES AS THE TIMING OF THESE TWO
FACTORS ARE DIFFICULT TO DISCERN. THIS POINTS TOWARDS TEMPS ACROSS
INTERIOR VALLEYS AND PINE BARRENS DROPPING INTO THE UPPER 20S TO
AROUND 30 DEGREES...WITH MID 30S ACROSS MUCH OF THE REMAINDER OF
THE AREA OUTSIDE THE URBAN CENTERS. NYC METRO LIKELY HOLDS IN THE
40S.

BASED ON THESE TEMPS...FREEZE CONDS EXPECTED LATE TONIGHT ACROSS
INTERIOR PORTIONS OF LOWER HUDSON VALLEY...NE NJ...SOUTHERN CT AND
PINE BARRENS OF LI. FROST CONDITIONS FOR COASTAL CT...REST OF NE NJ
AND LOWER HUDSON VALLEY AWAY FROM COAST AND NYC METRO...AND EASTERN
SUFFOLK COUNTY LI.

DRY CONDITIONS EXPECTED ON MONDAY AS HIGH PRESSURE SLIDES SE
OF THE REGION. DESPITE RETURN FLOW AND WAA...LIMITED MIXING AND
INCREASING HIGH/MID CLOUD COVER WILL ONLY ALLOW FOR A SLIGHT
MODERATION IN TEMPS...GENERALLY MID 50S TO UPPER 50S. STILL
SEVERAL DEGREES BELOW SEASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS CONTINUE IN GOOD AGREEMENT WITH NORTHERN STREAM SHORTWAVE
ENERGY...OVER SOUTHERN SASKATCHEWAN/MANITOBA THIS
MORNING...DIGGING THROUGH THE GREAT LAKES INTO OHIO VALLEY TONIGHT
INTO MONDAY...AND THEN DEVELOPING INTO A CLOSED UPPER LOW JUST SW
OF THE REGION BY TUES NIGHT. THIS OCCURRING IN RESPONSE TO WAVE
PACKET ENERGY ENTERING WEST COAST THIS MORNING AS DEPICTED BY
SUNYSB WAVE PACKET DIAGNOSTICS.

MODELS IN FAIRLY GOOD AGREEMENT WITH THE CLOSED LOW DRIFTING OFF THE
MID ATLANTIC COAST MIDWEEK AND THEN GRADUALLY UP THE NE COAST
THROUGH FRIDAY. STILL SOME MINOR PLACEMENT/INTENSITY DIFFERENCES
BASED ON STRENGTH OF DIGGING SHORTWAVE ENERGY AND MORESO STRENGTH
OF RIDGING TO THE N/NW OF THE CUTOFF. SUNYSB GEFS/NAEFS ENSEMBLE
SENSITIVITY DEPICT MOST OF THE ENSEMBLE SPREAD AS N/S POSITIONAL
DUE TO ABOVE. THEREAFTER...MODEL DIVERGENCE INCREASES IN HOW
QUICKLY THIS ENERGY OPENS INTO NORTHERN STREAM FLOW TO END THE WEEK.

THE EVOLUTION OF THE UPPER ENERGY WILL HAVE IMPLICATIONS ON
LOCATION/INTENSITY SPECIFICS OF RESULTANT DEVELOPING COASTAL LOW
PRESSURE/S AND ULTIMATE DEGREE OF WIND...RAIN AND COASTAL IMPACTS ON
THE REGION. LATEST RUNS CONTINUE TO KEEP THE HEAVIEST RAIN AND
STRONGEST WIND AND COASTAL IMPACTS ACROSS NEW ENGLAND COAST...BUT
STILL INHERENT UNCERTAINTY THIS FAR OUT IN TIME WITH THESE TYPE OF
SYSTEMS.

OVERALL CONFIDENCE REMAINS MODERATE TO HIGH IN AN EXTENDED PERIOD OF
BREEZY...COOL...AND WET WEATHER FOR THE MID TO LATE WEEK. AS SUCH
WILL TREND POPS INTO LIKELY RANGE FOR MIDWEEK...THEN TAPERING TO
CHANCE THROUGH THE END OF THE WEEK.

FAIRLY GOOD MODEL CONSENSUS IN THIS SYSTEM FINALLY LIFTING NE OF THE
REGION BY NEXT WEEKEND...ALLOWING FOR DRYING CONDS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A GUSTY NW FLOW WILL PREVAIL BETWEEN LOW PRESSURE OVER THE
CANADIAN MARITIMES AND HIGH PRESSURE BUILDING EAST FROM THE MIDWEST.
GUSTS CLOSE TO 30 KT POSSIBLE THIS AFTERNOON...ESPECIALLY AT THE
NYC METRO TERMINALS.

BKN VFR CIGS AROUND 6-8 KFT EXPECTED INTO THIS MORNING...AND 4-5 KFT
AT TIMES THIS AFTERNOON.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE TONIGHT...VFR.
.MON...VFR. W-SW WINDS G15-18KT.
.MON NIGHT-THU...MVFR OR LOWER CONDITIONS POSSIBLE IN RAIN.
N-NE WINDS G20KT POSSIBLE WED-THU.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR ALL WATERS...FIRST ON THE OCEAN FOR
CONTINUING LARGE LONG PERIOD SWELLS FROM DISTANT HURRICANE GONZALO
RACING NE OVER THE NORTH ATLANTIC...THEN TODAY FOR WIND GUSTS 25-30
KT ON ALL WATERS AFTER A COLD FRONTAL PASSAGE. SCA WAS EXTENDED INTO
THIS EVENING FOR THE EASTERN SOUND/BAYS WHERE GUST POTENTIAL LOOKS
TO LAST A LITTLE LONGER...AND REMAINS IN EFFECT FOR THE OCEAN WATERS
THROUGH THE NIGHT TONIGHT AS SEAS WILL BE SLOW TO SUBSIDE.

SCA CONDS COULD RETURN ESPECIALLY TO THE OCEAN WATERS WED NIGHT INTO
FRI AS LOW PRESSURE MOVES SOUTH OF THE WATERS ON TUE...THEN DEEPENS
AND MOVES SLOWLY NORTH THROUGH THE REST OF THE WEEK.

&&

.HYDROLOGY...
BASED ON MODEL TRENDS...ALTHOUGH AN EXTENDED PERIOD OF WET WEATHER
IS LIKELY MID TO LATE WEEK...THE POTENTIAL FOR SIGNIFICANT RAINFALL
CURRENTLY APPEARS LOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     CTZ009>012.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     CTZ005>008.
NY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     NYZ069-070-079>081.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     NYZ067-068.
NJ...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     NJZ004-103-105-107.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ335-
     338-345.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ350-353.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...GOODMAN
MARINE...GOODMAN
HYDROLOGY...NV
Hazardous weather outlook, Oct 19, 3:57 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT SUN OCT 19 2014

CTZ009>012-NJZ004-103-105-107-NYZ069-070-079>081-200800-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
357 AM EDT SUN OCT 19 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067-068-200800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
357 AM EDT SUN OCT 19 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-104-106-108-NYZ071>075-078-176>179-200800-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
357 AM EDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-200800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 AM EDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:00 AM EDTFreeze WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region29 hr

Nearby

Frost Advisories in Connecticut, 2014Frost Advisories in New Jersey, 2014Frost Advisories in New York, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.